MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 300-30-10
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Subclinical Infection (2247)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via clinical study (intra-op) that the 80-year-old white male patient experience (septic loosening) anterior shoulder pain without injury for 6 months.The date of event onset is (b)(6) 2022.The patient¿s outcome was last known as continuing.The case report form indicates this event is definitely not related to device or procedure.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Concomitant medical device(s): 320-42-00 equinoxe reverse 42mm humeral liner +0; 320-10-00 equinoxe reverse tray adapter plate tray +0; 320-01-42 equinoxe reverse 42mm glenosphere; 320-15-04 rs glenoid plate r post aug, 8 deg, right.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: in a review of the labeling, it is a known complication that a patient¿s age, weight, activity level, and/or trauma would cause the surgeon to expect early failure of the system.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.A contraindication for use is any disease state that could adversely affect the function or longevity of the implant.Excessive activity and trauma affect joint replacements and can cause the failure of an implant.Only qualified surgeons knowledgably in anatomy, biomechanics and reconstructive surgery should use these devices.The surgeon must be fully knowledgeable about all aspects of the equinoxe surgical technique and use the implants in accordance with the indications and contraindications.The surgeon must be fully knowledgeable about the surgical technique and trained according to the proper use of the system instrumentation and implants.Infection is a known joint replacement risk.Device specific risks include excessive wear of the implant components secondary to impingement of components or damage of articular surfaces can cause early device failure.That there are device specific risks of fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, and any of which may require a second surgical intervention or revision.Infection is a clinically well-known potential complication of any surgical procedure including shoulder arthroplasty.If infection occurs after shoulder replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following shoulder replacement is 1.8% for primary and 4% for reverse shoulders.The highest risk period for infection is the first two years following the surgery.J.S.Coste, s.Reig, c.Trojani, m.Berg, g.Walch, p.Boileau.¿the management of infection in arthroplasty of the shoulder¿.The journal of bone and joint surgery (br).January 2004; 86-b: 65-9.& w.Zimmerli, a.Trampuz, p.E.Ochsner."prosthetic-joint infections".The new england journal of medicine.October 2004; 351:1645-54 based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of surgical revision for infection cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information: please disregard this report as it was submitted in error.Event was previously reported under report # 1038671-2022-01615.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
22320 nw 66th court
gainesville FL 32563
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16338731
Report Number1038671-2023-00131
Device Sequence Number6430966
Product Code KWS
UDI-Device Identifier10885862515780
UDI-Public10885862515780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-30-10
Device Catalogue Number300-30-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
02/05/2026
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/03/2023
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight95 KG
Patient RaceWhite